MAUDE Adverse Event Report: HOLOGIC, INC. BIOZORB; MARKER, RADIOGRAPHIC, IMPLANTABLE

HOLOGIC, INC. BIOZORB; MARKER, RADIOGRAPHIC, IMPLANTABLE
Model Number F0303
Medical Device Problem Codes Fracture (1260); Migration or Expulsion of Device (1395); Migration (4003)
Health Effect - Clinical Codes Purulent Discharge (1812); Erythema (1840); Breast Discomfort/Pain (4504)
Date of Event 12/09/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Hologic is submitting this report in accordance with 21.Cfr part 803.The submission is based upon the currently available information.The submission of this report does not represent a confirmation of device malfunction involving the hologic products in the event described.Lot and serial number of the device not provided by the complainant; therefore, the udi, expiration and manufacturing dates are not known.Device history record (dhr) review was unable to be conducted for the disposable device as the identification numbers were not provided by the complainant.The device involved in this event was not returned for evaluation purposes therefore visual and functional analysis of the product could not be performed.We are unable to confirm a relationship between the device and the issue reported.The information obtained during complaint investigation will be included in our global complaint trending and product surveillance will continue to monitor complaints of this type for adverse trends.If the product is received or additional information is obtained, the investigation will be reopened accordingly per standard operating procedure.
 
Event or Problem Description
It was reported that on (b)(6) 2017, a patient had a lumpectomy and a biozorb was placed.In (b)(6) 2019, the patient went back to the hospital with redness and pain at the site of the lumpectomy, and small pinpoint of purulence, subsequently 4 of the metal markers from the biozorb have migrated, antibiotics were given to the patient.On (b)(6) 2019, the patient went back to the hospital with a small wound (from the biozorb to the skin surface), part of the biozorb migrated out of the wound.Hemolytic strep grew up.On (b)(6) 2019, the patient had the biozorb removed.Antibiotics were continued along with wound packing until (b)(6) 2019.Patient is doing well and wound is well-healed.

Brand Name
BIOZORB
Common Device Name
MARKER, RADIOGRAPHIC, IMPLANTABLE
Manufacturer (Section D)
HOLOGIC, INC.
250 campus drive
marlborough MA 01752
Manufacturer (Section G)
HOLOGIC, INC.
250 campus drive
marlborough MA 01752
Manufacturer Contact
daniel guevara
coyol free zone building b24
alajuela
alajuela, 20102- CRI
CS   20102 CRI
MDR Report Key21675952
Report Number1222780-2025-01149
Device Sequence Number18220361
Product Code NEU
UDI-Device Identifier15420045514003
UDI-Public15420045514003
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K143484
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2019
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberF0303
Device Catalogue NumberF0303
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/04/2019
Initial Report FDA Received Date03/24/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other;
Patient Age68 YR
Patient SexFemale